Alert archive / North Dakota / Tornado Warnings in 2005
Tornado Warning 20, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 7, 2005, 8:07 PM CDT for Emmons County, Sioux County, North Dakota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 8:07 PM CDT (01:07 UTC)
- Expired
- Jun 7, 2005, 8:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Emmons County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 65 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 080107 TORBIS NDC029-085-080145- /O.NEW.KBIS.TO.W.0020.050608T0107Z-050608T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 807 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA NORTHEASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 845 PM CDT * AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FORT YATES...OR ABOUT 47 MILES SOUTH OF BISMARCK...MOVING NORTHEAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL EASTERN SIOUX COUNTY AROUND 820 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR SOUTHERN NORTH DAKOTA. LAT...LON 4611 10090 4601 10068 4628 10036 4641 10065 $$ JC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:40 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 7, 2:40 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT TUE JUN 7 2005 .SHORT TERM... MAIN CONCERNS ARE SEVERE THUNDERSTORMS AND FLASH FLOODING TONIGHT. A SURFACE LOW CENTERED IN THE CENTRAL PLAINS WILL CAUSE EASTERLY WINDS AND AMPLE MOISTURE TONIGHT. A SHORT WAVE OVER COLORADO WILL ROTATE RAPIDLY NORTHEAST INTO NORTH DAKOTA TONIGHT AND THEN DEVELOP INTO A SMALL INTENSE CLOSED LOW. COOLING ALOFT AND A CONTINUING SUPPLY OF MOISTURE IN LOWER LAYERS WILL SET THE STAGE FOR POSSIBLE SEVERE THUNDERSTORMS AND TORRENTIAL RAINS. THE THREAT OF SEVERE STORMS WILL END WEDNESDAY AS THE SURFACE LOW MOVES NORTHEAST OUT OF THE AREA AND UPPER RIDGING STARTS IN THE SOUTHWEST. BUT THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS SOUTHWEST FLOW AND SHORT WAVES RESUME. .LONG TERM... LONG RANGE MODELS SIMILAR WITH UNSTABLE WEATHER THROUGH THE LONG TERM. SERIES OF SHORTWAVES AND TROUGHS MOVING THROUGH WILL CONTINUE TO BRING THE THREAT OF THUNDERSTORM ACTIVITY TO THE REGION. MADE LITTLE CHANGES FROM PREVIOUS FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLASH FLOOD WATCH WEST AND CENTRAL NORTH DAKOTA TONIGHT... && LM/RGT
Hazardous weather outlook, Jun 7, 4:13 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT TUE JUN 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080912- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 413 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON IN NORTHWEST AND NORTH CENTRAL SOUTH DAKOTA...THEN MOVE NORTH INTO SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...SPREADING INTO THE NORTH WEST AND NORTH CENTRAL BY EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:25 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 50 min |
| Jun 7, 8:04 PM CDT | Flash Flood Warning | BIS | Burleigh, Emmons, Morton, Sioux | 3 hr |
| Jun 7, 8:19 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jun 7, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 44 min |
| Jun 7, 8:41 PM CDT | Flash Flood Warning | BIS | Grant, Sioux | 2 hr |
| Jun 7, 8:47 PM CDT | Tornado Warning | BIS | Emmons | 28 min |
| Jun 7, 8:53 PM CDT | Tornado Warning | BIS | Emmons | 37 min |
| Jun 7, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 46 min |
| Jun 7, 9:18 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 42 min |
| Jun 7, 10:02 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 43 min |
| Jun 7, 10:20 PM CDT | Flash Flood Warning | BIS | Dickey, Kidder, LaMoure, Logan, McIntosh, Stutsman | 115 min |
| Jun 7, 10:35 PM CDT | Tornado Warning | BIS | Dickey | 25 min |
| Jun 7, 10:59 PM CDT | Tornado Warning | BIS | Dickey | 46 min |
| Jun 7, 11:46 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 22 min |
| Jun 7, 11:53 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 37 min |
Nearby
Tornado Warnings in North Dakota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.